Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 3, 2012, 8:59 PM EDT for Miami-Dade County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 8:59 PM EDT (00:59 UTC)
- Expired
- Aug 3, 2012, 9:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 20 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 1.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2959 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608
WWUS82 KMFL 040059
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
859 PM EDT FRI AUG 3 2012
FLZ073-173-174-040145-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
859 PM EDT FRI AUG 3 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MIAMI-DADE COUNTY
* UNTIL 945 PM EDT
* AT 857 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HOMESTEAD MIAMI SPEEDWAY...AND MOVING
SOUTHWEST AT 15 MPH.
* THE STORM WILL AFFECT...
ROYAL PALM RANGER STATION...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2553 8031 2553 8032 2549 8033 2545 8032
2544 8031 2525 8040 2526 8042 2524 8042
2531 8067 2558 8053 2555 8030
TIME...MOT...LOC 0059Z 025DEG 13KT 2543 8044
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:23 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 3, 7:23 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 723 PM EDT FRI AUG 3 2012 .AVIATION... LATEST SHORT TERM GUIDANCE KEEPS CONVECTION OFFSHORE THE ATLANTIC WATERS THROUGH THE NIGHT. AS A RESULT...SCT CLOUDS AND LIGHT EASTERLY WINDS SHOULD PREVAIL. SHRAS/TSRAS WILL BEGIN TO PUSH BACK INTO THE SOUTH FLORIDA PENINSULA BY LATE MORNING TOMORROW AS A TROUGH MOVES CLOSER TO THE AREA. THIS COMBINED WITH DIURNAL SEA BREEZE INTERACTIONS WILL ALLOW CONVECTION TO BE FAIRLY WIDESPREAD ACROSS SOUTH FLORIDA THROUGH MUCH OF THE DAY TOMORROW. && .PREV DISCUSSION... /ISSUED 259 PM EDT FRI AUG 3 2012/ SHORT TERM...(TONIGHT-MONDAY) THE LATEST SURFACE ANALYSIS SHOWED A TROUGH EXTENDING NORTH- NORTHEAST JUST EAST OF SOUTH FLORIDA TO THE NW BAHAMAS WITH MOST OF THE SHOWER/TSTM COVERAGE REMAINING AROUND THE TROUGH AXIS...INCLUDING OUR ADJACENT ATLANTIC WATERS. THE LATEST NUMERICAL MODEL GUIDANCE HAS INITIALIZED WELL WITH THIS SURFACE TROUGH JUST EAST OF THE LOCAL AREA AND GENERALLY INDICATES IT CONTINUING WESTWARD OVER SOUTH FLORIDA THROUGH THE DAY SATURDAY...POSSIBLY AS A WEAK LOW. AS A RESULT...WE WILL ADJUST THE RAINFALL CHANCES UP THROUGH THIS PERIOD OVER THE WEEKEND FROM WHAT WAS ADVERTISED IN THE PREVIOUS PACKAGE. THE NAM SOLUTION REMAINS THE OUTLIER AND INDICATES THIS FEATURE DEVELOPING A WELL DEFINED LOW-LEVEL CIRCULATION CENTER AND ADVANCING NW AND MOVING ASHORE ALONG THE EAST-CENTRAL PORTION OF THE FLORIDA PENINSULA LATER SATURDAY NIGHT. FOR THIS PACKAGE...WE WILL REMAIN CLOSER TO THE LATEST GFS/ECMWF SOLUTIONS AND GENERALLY SHOW IT CONTINUING WEST ACROSS THE AREA OVER THE WEEKEND. SUNDAY THROUGH MONDAY...MOIST SOUTHEAST FLOW WILL BE EXPECTED AS THE AFOREMENTIONED SURFACE TROUGH/UPPER LOW CONTINUES WEST AND AWAY FROM THE FL PENINSULA AND ERNESTO CONTINUES ITS WESTWARD TRACK ACROSS THE CARIBBEAN. MODERATE EASTERLY FLOW DUE TO AN ENHANCED GRADIENT BETWEEN ERNESTO TO THE SOUTH AND THE SUBTROPICAL RIDGE TO THE NORTH COMBINED WITH PRECIPITABLE WATER VALUES AROUND THE TWO INCH MARK WILL KEEP THE RAIN CHANCES IN THE FORECAST THROUGH THE PERIOD. LONG TERM...(MONDAY NIGHT-THURSDAY)... THE CHANCE OF RAIN TAPERS OFF FROM MIDWEEK ON AS THE ATLC HIGH CENTER MOVES WESTWARD PULLING SOME DRIER AIR OVER S FLA. A DEEP EASTERLY WIND FLOW DICTATES THAT THE HIGHER POPS WILL BE IN THE W INTERIOR AND W COAST. FORECASTED HURRICANE ERNESTO APPROACHES THE YUCATAN PENINSULA BY MID WEEK. AS ERNESTO TRACKS WESTWARD...AT THIS TIME...THE ONLY EFFECT TO S FLA WILL BE AN INCREASE IN THE LOW LEVEL EASTERLY WINDS FROM MIDWEEK ON. BUT KEEP AWARE OF NHC FORECASTS OF THE DEVELOPMENT AND FORECASTED MOVEMENT OF THIS STORM. MARINE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE EXPECTED ACROSS THE ATLANTIC WATERS TONIGHT THROUGH SATURDAY AS A TROUGH OF LOW PRESSURE TRACKS WEST OVER THE AREA. WINDS AND SEAS WILL BE LOCALLY HIGHER IN AND AROUND THE HEAVIER SHOWERS AND STORMS THROUGH THIS TIME. EASTERLY WINDS ARE EXPECTED TO REACH THE MODERATE LEVELS INTO THE UPCOMING WEEK AS THIS TROUGH SHIFTS WEST OF THE MARINE AREAS AND TROPICAL STORM ERNESTO PASSES WELL SOUTH. FIRE WEATHER... NO CONCERNS THROUGH THE WEEKEND AND INTO THE UPCOMING WEEK AS PLENTY OF MOISTURE AND RAIN CHANCES REMAIN IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 77 88 / 30 70 50 40 FORT LAUDERDALE 79 90 79 89 / 30 70 50 40 MIAMI 78 89 78 90 / 30 70 50 40 NAPLES 76 91 76 92 / 20 50 50 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && AVIATION...10/CD
Hazardous weather outlook, Aug 3, 8:22 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 822 PM EDT FRI AUG 3 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 041530- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 822 PM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER, INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Aug 3, 3:58 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST LAKE HARBOR 26.70N 80.83W
08/03/2012 M43.00 MPH PALM BEACH FL MESONET
MESONET STATION L0006 REPORTED A 37 KT GUST AT 1930Z
&&
EBAUGHSpecial weather statement, Aug 3, 4:22 PM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
422 PM EDT FRI AUG 3 2012
FLZ069-070-032100-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
422 PM EDT FRI AUG 3 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COLLIER COUNTY
* UNTIL 500 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROYAL PALM HAMMOCK...AND MOVING NORTHWEST
AT 10 MPH.
* THE STORM WILL AFFECT...
MARCO ISLAND AIRPORT...
MARCO ISLAND...
BELLE MEADE...
WEST TOLL GATE ON ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2631 8175 2598 8145 2586 8153 2589 8155
2589 8159 2590 8162 2589 8164 2590 8165
2589 8169 2587 8167 2591 8174 2595 8176
2597 8175 2609 8181 2617 8182
TIME...MOT...LOC 2022Z 123DEG 11KT 2599 8163
10Special weather statement, Aug 3, 4:59 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT FRI AUG 3 2012
FLZ069-070-032145-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
459 PM EDT FRI AUG 3 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIER COUNTY
* UNTIL 545 PM EDT
* AT 457 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...AND MOVING NORTH AT
10 MPH.
* THE STORM WILL AFFECT...
BIG CORKSCREW ISLAND...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2632 8167 2642 8167 2643 8166 2643 8157
2649 8157 2649 8145 2606 8159 2622 8173
2632 8177
TIME...MOT...LOC 2059Z 171DEG 8KT 2627 8161
10Local storm report, Aug 3, 6:38 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
638 PM EDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST LAKEPORT 26.98N 81.13W
08/02/2012 E60.00 MPH GLADES FL LAW ENFORCEMENT
ESTIMATED WINDS UP TO 60 MPH IN LAKEPORT WITH SOME POWER
OUTAGES.
0624 PM TSTM WND GST 9 NNW BRIGHTON SEMINOLE 27.19N 81.13W
08/02/2012 E46.00 MPH GLADES FL MESONET
MESONET S75WX RECORDED A WIND GUST OF 40 KNOTS...OR 46
MPH DURING A THUNDERSTORM.
&&
MJBLocal storm report, Aug 3, 6:39 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
639 PM EDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM MARINE TSTM WIND 3 ESE LAKE WORTH 26.61N 80.03W
08/03/2012 E44.00 MPH AMZ650 FL C-MAN STATION
LAKE WORTH C-MAN STATION REPORTED A 38 KT WIND GUST AT
1748Z
0148 PM FLOOD DORAL 25.84N 80.36W
08/03/2012 MIAMI-DADE FL PUBLIC
GENERAL PUBLIC REPORTED STANDING WATER NW 12 ST AND 82ND
AVE... WATER ALMOST UP TO VEHICLE DOORS.
0330 PM MARINE TSTM WIND 7 W PAHOKEE 26.82N 80.78W
08/03/2012 E43.00 MPH AMZ610 FL MESONET
MESONET STATION L006 REPORTED A 37 KT GUST AT 1930Z.
&&
MJBSpecial weather statement, Aug 3, 8:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
859 PM EDT FRI AUG 3 2012
FLZ073-173-174-040145-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
859 PM EDT FRI AUG 3 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MIAMI-DADE COUNTY
* UNTIL 945 PM EDT
* AT 857 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HOMESTEAD MIAMI SPEEDWAY...AND MOVING
SOUTHWEST AT 15 MPH.
* THE STORM WILL AFFECT...
ROYAL PALM RANGER STATION...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2553 8031 2553 8032 2549 8033 2545 8032
2544 8031 2525 8040 2526 8042 2524 8042
2531 8067 2558 8053 2555 8030
TIME...MOT...LOC 0059Z 025DEG 13KT 2543 8044
10The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:14 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Aug 4, 5:10 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Aug 4, 6:21 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.